Alert archive / California / Wind Advisories in 2006
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 7, 2006, 1:35 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 7, 2006, 2:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2006, 1:35 PM PST (21:35 UTC)
- In effect from
- Mar 7, 2006, 2:00 PM PST
- Expired
- Mar 8, 2006, 3:06 AM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 072135 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PST TUE MAR 7 2006 ...GUSTY NORTHWEST WINDS OVER THE SAN BERNARDINO COUNTY MOUNTAINS AND APPLE AND LUCERNE VALLEYS THIS AFTERNOON AND TONIGHT... CAZ055-060-080430- /O.NEW.KSGX.WI.Y.0012.060307T2200Z-060308T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 135 PM PST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS THIS AFTERNOON AND TONIGHT. THE WINDS WILL DIMINISH WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HORTON
2 follow-up statements
000 WWUS76 KSGX 080412 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 812 PM PST TUE MAR 7 2006 ...GUSTY NORTHWEST WINDS OVER THE MOUNTAINS OF FAR SOUTHWESTERN CALIFORNIA AND THE APPLE AND LUCERNE VALLEYS TONIGHT... CAZ056-058-081200- /O.EXA.KSGX.WI.Y.0012.000000T0000Z-060308T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 812 PM PST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER THE RIVERSIDE COUNTY MOUNTAINS AND THE SAN DIEGO COUNTY MOUNTAINS TONIGHT. THE WINDS WILL DIMINISH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-060-081200- /O.CON.KSGX.WI.Y.0012.000000T0000Z-060308T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 812 PM PST TUE MAR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS UNTIL 4 AM PST WEDNESDAY. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS TONIGHT. THE WINDS WILL DIMINISH WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WHITLOW
000 WWUS76 KSGX 081106 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PST WED MAR 8 2006 ...WIND ADVISORY CANCELLED FOR THE MOUNTAINS AND DESERTS... .LOCALLY GUSTY WINDS WILL CONTINUE THIS MORNING IN THE MOUNTAINS AND DESERTS...HOWEVER SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA EXCEPT IN ISOLATED SPOTS WITH GUSTS. CAZ055-056-058-060-081215- /O.CAN.KSGX.WI.Y.0012.000000T0000Z-060308T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 306 AM PST WED MAR 8 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIDESPREAD WINDS IN EXCESS OF 35 MPH ARE NO LONGER EXPECTED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 8:00 AM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 7, 8:00 AM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST TUE MAR 7 2006 .SYNOPSIS...A FAST MOVING LOW PRESSURE TROUGH ALOFT WILL BRING SCATTERED RAIN SHOWERS...AND SNOW SHOWERS WITH STRONG...GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS THROUGH TONIGHT. DRY AND PARTLY CLOUDY WEATHER IS EXPECTED FOR WEDNESDAY AND THURSDAY UNDER WEAK HIGH PRESSURE ALOFT. A STRONG POLAR JET STREAM WILL MOVE OVER THE AREA BY THE END OF THE WEEK...BRINGING MORE SHOWERS AND VERY CHILLY AIR. VERY LOW SNOW LEVELS ARE EXPECTED BY SATURDAY AND SUNDAY. THERE WILL ALSO BE STRONG GUSTY WINDS AT TIMES MAINLY OVER THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHORTWAVE TROUGH THAT MOVED THROUGH OVERNIGHT WAS EXITING TO THE EAST AT THIS TIME WHILE ANOTHER SHORTWAVE TROUGH WAS SWINGING THROUGH THE POINT CONCEPTION AREA. THIS NEXT SHORTWAVE WILL MOVE THROUGH LATE THIS AFTERNOON AND EARLY EVENING. SATELLITE IMAGERY INDICATES MOSTLY HIGH CLOUDS ASSOCIATED WITH THIS NEXT SHORTWAVE AND RADAR INDICATES JUST SOME SCATTERED SHOWERS. HOWEVER...SHORTWAVE COULD PICK UP A LITTLE MORE MOISTURE AS IT MOVES SOUTHEAST ACROSS THE COASTAL WATERS BEFORE MOVING ONSHORE THIS AFTERNOON. SHORTWAVE RIDGE BUILDS BEHIND THE NEXT SHORTWAVE TROUGH AND HOLDS THROUGH THURSDAY WITH DRYING WEDNESDAY AND THURSDAY. A MUCH STRONGER AND COLDER SHORTWAVE MOVES SOUTHEAST FROM THE GULF OF ALASKA AND BEGINS TO MOVE INTO SOUTHERN CALIFORNIA ON FRIDAY. THE 12Z NAM MODEL DOES NOT SHOW MUCH PRECIPITATION WITH THIS SHORTWAVE BUT THE NAM HAS BEEN UNDERESTIMATING THE PRECIPITATION FROM THE PREVIOUS SYSTEMS INCLUDING THE SHORTWAVE THAT MOVED THROUGH LAST NIGHT. THE 06Z GFS INDICATES MOST OF THE MOISTURE WILL BE HEADING INTO THE COASTAL AREAS FROM ORANGE COUNTY SOUTHWARD TO SAN DIEGO FRIDAY NIGHT AND SATURDAY AS A COLD FRONT MOVES THROUGH. A COLD TROUGH FOLLOWS FOR SATURDAY NIGHT AND SUNDAY. 1000 TO 500 MB THICKNESS IS STILL EXPECTED TO BE QUITE LOW...AROUND 528 DM ACROSS SAN DIEGO BY SATURDAY AFTERNOON INTO SUNDAY. A COMBINATION OF THE COLD AIR ALOFT AND WATER TEMPERATURE IN THE UPPER 50S AS WELL AS ANY SOLAR HEATING SHOULD FAVOR A VERY ACTIVE PERIOD OF CONVECTION OVER THE WEEKEND WITH THIS TROUGH. TROUGH SLOWLY MOVES TO THE EAST MONDAY WITH RISING THICKNESS AND RIDGING BY THE MIDDLE OF NEXT WEEK. NO UPDATES ARE PLANNED AT THIS TIME. && .AVIATION... TEMPORARY AND PARTIAL DRYING OF LOW LEVELS TODAY BEFORE WEAK COLD FRONT MOVES ACROSS THE AREA THIS EVENING. EXPECT SCATTERED CLOUD LAYERS TO BECOME BROKEN AFTER 0000 UTC TO 7500 FEET. IN ADDITION TO MOUNTAIN OBSCUREMENT...OTHER AVIATION WEATHER CONCERNS ARE ICING AND TURBULENCE. FREEZING LEVEL LOWERING TO AROUND 5500 FEET IN THE FRONTAL BAND...LEADING TO THE THREAT OF LIGHT TO MODERATE MIXED ICING BETWEEN FL050 AND FL080 TONIGHT. WINDS AT FL100 SOUTHWEST 35 KT TODAY...INCREASING TO WEST NORTHWEST 55 KT FOLLOWING FRONT FOR ABOUT A 3 HOUR PERIOD...THEN SLOWLY DIMINISHING TO NORTH 30 KNOTS BY 08/1800 UTC. EXPECT GREATEST TURBULENCE WHEN WINDS ARE MORE PERPENDICULAR TO RIDGE LINES...SO OVER AND DOWNSTREAM OF SAN BERNARDINO AND SAN JACINTO MOUNTAINS TODAY...AND OVER PALOMAR MOUNTAINS...LAGUNA MOUNTAINS...AND ANZA BORREGO DESERT THIS EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...HORTON AVIATION...BALFOUR
Hazardous weather outlook, Mar 7, 4:00 AM PST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST TUE MAR 7 2006 CAZ042-043-048-050-055>058-060>062-081200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF STRONG AND GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS. LOCALLY DENSE FOG IN THE MOUNTAINS. SLIPPERY ROADS DUE TO LIGHT SNOW ACCUMULATIONS AT RESORT LEVELS THROUGH TONIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AND SHOWERY WEATHER WILL DEVELOP TOWARD THE END OF THE WEEK. PERIODS OF SNOW AND LOCALLY DENSE FOG COULD CAUSE HAZARDOUS TRAVEL THIS WEEKEND IN THE MOUNTAINS. LOCAL STRONG AND GUSTY WINDS WILL BE POSSIBLE AT TIMES IN THE HIGH DESERTS AND MOUNTAINS. SNOW LEVELS WILL LOWER FURTHER INTO SUNDAY WITH PERIODS OF GUSTY WINDS. SNOW IS POSSIBLE IN THE HIGH DESERTS...AND ON THE FOOTHILLS...INCLUDING SOME OF THE HIGHER VALLEYS WEST OF THE MOUNTAINS. COLD WEATHER IS EXPECTED FOR THE WEEKEND...WITH MANY FOOTHILL AND MOUNTAIN AREAS EXPERIENCING DAYTIME TEMPERATURES IN THE 30S AND 40S...AND LOWS AROUND FREEZING. SEE LAXSPSSGX FOR DETAILS. THE COAST WILL SEE A HIGH RIP CURRENT RISK BEGINNING TUESDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. HIGH SURF IS POSSIBLE THU THROUGH SAT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.